Alert archive / Illinois / Wind Advisories in 2010

Wind Advisory 2, NWS Chicago, IL

September 6, 2010Lake County, Porter County, Indiana; 10 counties in Illinois

NWS Chicago, IL issued this wind advisory at Sep 6, 2010, 3:56 PM CDT for Lake County, Porter County, Indiana; 10 counties in Illinois. It took effect at Sep 7, 2010, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2010, 3:56 PM CDT (20:56 UTC)
In effect from
Sep 7, 2010, 1:00 PM CDT
Expired
Sep 7, 2010, 7:00 PM CDT
In force
6 hr
Issued by
NWS Chicago, IL

Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 47 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2182 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WWUS73 KLOT 062056
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
356 PM CDT MON SEP 6 2010

.A STONG LOW OVER SOUTHWEST MINNESOTA THIS AFTERNOON...WILL MOVE
NORTHEAST TO SOUTHERN QUEBEC BY TUESDAY EVENING. THIS LOW IS
FORECAST TO DEEPEN CONSIDERABLY. THIS WILL GIVE A STRONG WIND 
AND STRONG GUSTS OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA
TUESDAY AFTERNOON. 

ILZ003>006-008-010>014-020-022-INZ001-002-070500-
/O.NEW.KLOT.WI.Y.0002.100907T1800Z-100908T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
KENDALL-WILL-LAKE IN-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OSWEGO...JOLIET...GARY...VALPARAISO
356 PM CDT MON SEP 6 2010

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. 

* TIMING...THE WIND WILL INCREASE AFTER 1 PM AND WILL DIMINISH
  AFTER 7 PM. 

* WINDS...THE WEST TO NORTHWEST WIND SPEED COULD BE AS HIGH AS 30
  MPH. THERE COULD BE GUSTS UP TO 45 MPH. MOST OF THE STRONG WIND
  WILL BE NORTH OF A LINE FROM AMBOY ILLINOIS TO DE MOTTE INDIANA. 

* IMPACTS...IF YOU ARE DRIVING A LARGE VEHICLE YOU COULD HAVE
  CONTROL PROBLEMS. ORNAMENTS AND OTHER PARTS OF BUILDINGS COULD
  BE BLOWN DOWN. SMALL ITEMS SUCH AS TRAMPOLINES...GARBAGE CANS
  COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH HIGHER GUSTS ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
461 
WWUS73 KLOT 070830
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
330 AM CDT TUE SEP 7 2010

ILZ003>006-008-010>014-020-022-INZ001-002-071630-
/O.CON.KLOT.WI.Y.0002.100907T1800Z-100908T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
KENDALL-WILL-LAKE IN-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OSWEGO...JOLIET...GARY...VALPARAISO
330 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM MIDDAY AND CONTINUE
  UNTIL SUNSET.

* WINDS...WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH FREQUENT
  GUSTS BETWEEN 30 AND 40 MPH...WITH A FEW GUSTS TO AROUND 45 MPH
  POSSIBLE. 

* IMPACTS...IF YOU ARE DRIVING A LARGE VEHICLE YOU COULD HAVE 
  CONTROL PROBLEMS. ORNAMENTS AND OTHER PARTS OF BUILDINGS COULD 
  BE BLOWN DOWN. SMALL ITEMS SUCH AS TRAMPOLINES...GARBAGE CANS 
  COULD BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IZZI
042 
WWUS73 KLOT 071549
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1049 AM CDT TUE SEP 7 2010

ILZ003>006-008-010>014-020-022-INZ001-002-080000-
/O.CON.KLOT.WI.Y.0002.100907T1800Z-100908T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
KENDALL-WILL-LAKE IN-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OSWEGO...JOLIET...GARY...VALPARAISO
1049 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM MIDDAY AND 
  CONTINUE UNTIL SUNSET. 

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* IMPACTS...IF YOU ARE DRIVING A LARGE VEHICLE YOU COULD HAVE 
  CONTROL PROBLEMS. ORNAMENTS AND OTHER PARTS OF BUILDINGS COULD 
  BE BLOWN DOWN. SMALL ITEMS SUCH AS TRAMPOLINES...GARBAGE CANS 
  COULD BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
260 
WWUS73 KLOT 080001
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
701 PM CDT TUE SEP 7 2010


ILZ003>006-008-010>014-020-022-INZ001-002-080115-
/O.EXP.KLOT.WI.Y.0002.000000T0000Z-100908T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
KENDALL-WILL-LAKE IN-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OSWEGO...JOLIET...GARY...VALPARAISO
701 PM CDT TUE SEP 7 2010

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ALLOWED THE WIND
ADVISORY TO EXPIRE. WINDS CONTINUE TO DECREASE BELOW ADVISORY
LEVELS...AND WILL CONTINUE TO DO SO THROUGH THE EVENING HOURS.


$$

SHEA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Sep 6, 3:41 PM CDT, 15 minutes earlier.

Area forecast discussion, Sep 6, 3:41 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
341 PM CDT MON SEP 6 2010

.DISCUSSION...
328 PM CDT

WINDY CONDITIONS WILL OCCUR TUESDAY.

TONIGHT...WE WILL FORECAST A SLIGHT CHANCE OF THUNDERSTORMS BETWEEN
MIDNIGHT AND EARLY TUESDAY MORNING. A STRONG FRONT WILL MOVE
THROUGH NORTHERN ILLINOIS AND NORTHWEST INDIANA. THE AIR IS
DRY...AS SEEN ON THE SOUNDINGS THIS MORNING AT ILX AND DVN. THE
FORECAST SOUNDINGS FROM THE NAM AND LOCAL WRF MODEL SHOW MOSTLY
DRY SOUNDINGS OVERNIGHT. THE FRONT WILL HAVE ENOUGH DYNAMICS AND
SURFACE CONVERGENCE THAT AN ISOLATED THUNDERSTORM MAY OCCUR. WE
USED THE FORECAST TEMPERATURES FROM A CONSOLIDATION OF MOS OUTPUT
FROM THE VARIOUS MODELS. THE MEAN ABSOLUTE ERRORS WERE THE LOWEST.
WE USED THE LOCAL WRF MODEL AND NAM FOR THE MOVEMENT OF THE FRONT
BECAUSE OF THOSE MODELS FORECAST OF UPPER AIR WIND SPEEDS.

TUESDAY...WE WILL ISSUE A WIND ADVISORY FOR THE NORTHERN TWO THIRDS
OF OUR COUNTIES IN NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS
AND NORTHWEST INDIANA. A STRONG WIND OF 30 MPH WITH GUSTS TO 45
MPH IS EXPECTED TUESDAY AFTERNOON. THERE WILL BE A LOT OF MIXING
FROM 800 MB TO THE SURFACE. THE WIND BETWEEN 700 MB AND 800 MB IS
FORECAST TO BE AS HIGH AS 55 KNOTS. A LOT OF MOMENTUM CAN BE MIXED
DOWN TO THE SURFACE. THE SURFACE LOW IS FORECAST TO MOVE FROM
SOUTHWEST MINNESOTA TO SOUTHERN QUEBEC BY TUESDAY. THE PRESSURE
WILL FALL AND THE PRESSURE GRADIENT IS EXPECTED TO INCREASE FROM
ONTARIO TO ILLINOIS. WE USED THE ECMWF MODEL AND LOCAL WRF MODEL
FOR THE FORECAST. WE EXPECT DRY WEATHER AND SOME LOWER
TEMPERATURES FOR TUESDAY.

WEDNESDAY THROUGH THURSDAY....THERE WILL BE DRY WEATHER WEDNESDAY.
WE WILL FORECAST A CHANCE OF SHOWERS AND THUNDERSTORMS FOR
THURSDAY AND THURSDAY NIGHT. A 500 MB SHORT WAVE TROUGH WILL MOVE
INTO CENTRAL ILLINOIS AS WARM AIR RETURNS TO NORTHERN ILLINOIS AND
NORTHWEST INDIANA.

FRIDAY THROUGH SUNDAY...ANOTHER 500 MB TROUGH WILL MOVE MOVE ACROSS
THE GREAT PLAINS FRIDAY NIGHT AND SATURDAY. THE 500 MB TROUGH
IS FORECAST TO BE OVER WISCONSIN BY MIDNIGHT SUNDAY MORNING. WE
WILL FORECAST COOLER WEATHER AND A CHANCE OF THUNDERSTORMS
SATURDAY AND SATURDAY NIGHT.

&&

.FIRE WEATHER...
330 AM CDT

THE WIND HAS INCREASED TODAY. CLOUDS AND SOME LIGHT SHOWERS MAY
HAVE KEPT THE HUMIDITY ABOVE 25 PERCENT. HOWEVER...WE WILL MONITOR
FIRE WEATHER CONDITIONS TODAY AND TUESDAY. THE WIND SPEED WILL BE
HIGHER TUESDAY AND WITH FEWER CLOUDS THERE MAY BE MORE
EVAPORATION AND LOWER RELATIVE HUMIDITY. THAT WILL INCREASE THE
FIRE WEATHER DANGER SIGNIFICANTLY.

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

PRIMARY CONCERN WILL BE WINDS. EXPECT MAX GUSTS CLOSE TO 25-30KT
THIS AFTERNOON. STRONGER WINDS LIKELY TOMORROW.

SMALL CHANCE OF ISOLD LIGHT SHRA/SPRINKLES. WETTING RAIN VERY
UNLIKELY.

KREIN

//DISCUSSION...UPDATED 18Z...

THE MAIN ISSUE FOR THE NEXT 24-36 HOURS WILL BE WINDS.  WITH
DEEPENING LOW PRESSURE TRACKING NEWD THROUGH THE UPPER MISSOURI
VALLEY AND HIGH PRESSURE PARKED OVER THE EAST COAST...A TIGHTENING
PRESSURE GRADIENT IS TRANSLATING TO STRONG SOUTHERLY WINDS OVER
THE UPPER MIDWEST. LATEST OBS SHOW WINDS ALREADY GUSTING INTO THE
LOW 20S KTS AND EXPECTED CLEARING SKIES WILL ALLOW FURTHER DEEP
LAYER MIXING SO EXPECT GUSTS TO PEAK CLOSE TO 30KT DURG THE LATE
AFTERNOON HOURS. WINDS SHOULD DECREASE SOME WITH SUNSET...BUT THE
STRONG GRADIENT WILL KEEP CONDITIONS QUITE BREEZY OVERNIGHT. AS
THE LOW TRACKS THROUGH THE UPPER GREAT LAKES TOMORROW...IT WILL
DRAG A COLD FRONT ACROSS THE AREA...TURNING WINDS MORE WLY BY LATE
MORNING TOMORROW. EXPECT WINDS TO BE EVEN STRONGER TOMORROW...AND
WITH SKIES EXPECTED TO BE MOSTLY CLEAR...AMPLE SUNSHINE WILL ALLOW
MIXING DOWN OF WINDS CLOSE TO 40KT.

FOR PCPN...THE THUNDER POTENTIAL HAS ENDED WITH THE INITIAL PATCH
OF PCPN MOVING OFF TO THE EAST. ANOTHER AREA OF SHOWERS IS MOVING
THROUGH NRN IL...BUT AS THE PCPN MOVES EWD...IT IS MOVING INTO
MORE STABLE AIR...AND WHILE A FEW ISOLD SPRINKLES ARE NOT OUT OF
THE QUESTION...PARTICULARLY AT RFD/DPA...DO NOT EXPECT ANY WETTING
RAIN TO OCCUR AT THE TERMINALS.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

HIGH CONFIDENCE IN ALL FORECAST ELEMENTS.

KREIN

//OUTLOOK FOR ORD/MDW FOR 06Z WEDNESDAY-12Z MONDAY...UPDATED 18Z...

TUESDAY NIGHT...VFR. GUSTY WINDS DECREASING BY EARLY EVENING.

WEDNESDAY...VFR.

THURSDAY...SLIGHT CHANCE TSRA...OTHERWISE VFR.

FRIDAY...CHANCE TSRA...OTHERWISE VFR.

SATURDAY...CHANCE TSRA...OTHERWISE VFR.

SUNDAY...VFR.

KREIN

&&

.MARINE...

218 PM...MAIN FORECAST FOCUS REMAINS HIGH END GALES DEVELOPING
TUESDAY MORNING AND LASTING THROUGH TUESDAY EVENING.

LOW PRESSURE OVER WESTERN IA WILL LIFT NORTH TO LAKE SUPERIOR BY
TUESDAY AFTERNOON. IN ADDITION TO THE TIGHT PRESSURE GRADIENT WITH
THIS SYSTEM...MUCH COLDER AIR ALOFT WILL SPREAD ACROSS THE GREAT
LAKES. AS IT DOES...THE LOW LEVELS WILL BECOME VERY WELL MIXED AND
STRONG WINDS ALOFT WILL MIX TO THE SURFACE. CURRENT FORECAST/GRIDS
HAVE OVERALL TIMING OF GALES HANDLED WELL BUT GIVEN THE STRENGTH OF
THE WINDS ALOFT...HAVE BUMPED SPEEDS UP TO 45 KTS. THE LOW WILL
CONTINUE INTO QUEBEC WEDNESDAY AS IT WEAKENS. THE GRADIENT WILL
BEGIN TO RELAX FROM SOUTH TO NORTH ACROSS LAKE MICHIGAN TUESDAY
NIGHT AS A RIDGE OF HIGH PRESSURE SLOWLY BUILDS EAST ACROSS THE
WESTERN LAKES. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 7 AM TUESDAY.

     GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...7 AM
     TUESDAY TO 9 PM TUESDAY.

     GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 AM TUESDAY TO 3 AM
     WEDNESDAY.

&&
Hazardous weather outlook, Sep 6, 11:32 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1132 AM CDT MON SEP 6 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
071645-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1132 AM CDT MON SEP 6 2010 /1232 PM EDT MON SEP 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED THUNDERSTORMS...SOME COULD PRODUCE
  WIND GUSTS TO 50 MPH
  CLOUD TO GROUND LIGHTNING
  BRIEF HEAVY RAIN

  AREAS AFFECTED AND TIMING:

  TONIGHT. MAINLY NORTH OF INTERSTATE 88.

  DISCUSSION:

 SOME ISOLATED THUNDERSTORMS MAY OCCUR AS THE COLD FRONT
 MOVES THROUGH TONIGHT. THE THUNDERSTORMS ARE EXPECTED TO
 BE ISOLATED.

 THE DRY WEATHER WILL INCREASE THE FIRE WEATHER DANGER TODAY.
 SOUTH OF A LINE FROM VALPARAISO INDIANA TO PONTIAC ILLINOIS.
 A STRONG WIND AND LOW HUMIDITY ARE FORECAST FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 THE WIND COULD REACH 35 MPH TUESDAY AND TUESDAY NIGHT.

 THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
 SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR NOAA WEATHER RADIO OR THE NEWS MEDIA FOR
FURTHER INFORMATION AND FORECAST ON THE THUNDERSTORMS TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-071645-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1132 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT ON THE ILLINOIS AND INDIANA NEAR SHORE THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE FORCE WINDS TO 35 KNOTS ARE LIKELY TUESDAY AND TUESDAY NIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071645-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1132 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GALE FORCE WINDS TO 35 KNOTS ARE LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE FORCE WINDS TO 40 KNOTS ARE LIKELY TUESDAY THROUGH
LATE TUESDAY NIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 11:31 PM CDTSpecial Weather StatementLOTBoone, Cook, DeKalb, DuPage, Grundy, Kane and 9 more44 min
Sep 6, 1:04 AM CDTSpecial Weather StatementLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston86 min
Sep 6, 4:08 AM CDTSpecial Weather StatementLOTDeKalb, DuPage, Kane52 min
Sep 6, 4:15 AM CDTGale WarningLOT47 hr
Sep 6, 6:45 AM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago45 min

Nearby

Wind Advisories in Illinois, 2010Wind Advisories in Indiana, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.